Thunderstorm Wind, Knox
- When
- June 21, 8:00 PM CST
- Where
- Knox County, Galesburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.950, -90.370
Numerous tree limbs were blown down.
A thunderstorm complex developed and moved along an west to east oriented frontal boundary that was lying across central Illinois. These storms produced occasional damaging wind gusts and isolated severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
A thunderstorm complex developed and moved along an west to east oriented frontal boundary that was lying across central Illinois. These storms produced occasional damaging wind gusts and isolated severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 21, 6:07 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 707 PM CDT THU JUN 21 2007 .DISCUSSION... ISSUED 1248 PM CDT THU JUN 21 2007 MODELS CONTINUE TO SHOW DIFFERENCES. HOWEVER...WITH CURRENT ONGOING CONVECTION AND MODELS NOT HANDLING MESOSCALE DETAILS WELL...WILL KEEP FCST PAST 24HRS ABOUT WHERE IT IS AND THEN MAKE ADJUSTMENTS IN THE FIRST 24HRS TO ACCOUNT FOR WHAT IS GOING ON NOW. MAIN CONCERNS CONTINUE TO BE TWO DIFFERENT PERIODS OF MCSS EXPECTED OVER THE NEXT 48-60HRS. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT MCS FROM SOUTHERN WI EARLY THIS MORNING SPREAD LOTS OF CLOUDS OVER THE NORTHERN PART OF THE CWA THIS MORNING...RETARDING THE WARM UP. IT ALSO HAS KEPT DEWPOINTS ON THE DRIER SIDE THIS AFTERNOON AS WELL...EXCEPT FOR A LINE OF MID 60 DEWPOINTS FROM WRN IL TO BMI/PNT. CURRENT SATELLITE LOOPS SHOWS A COUPLE OF NICE OUTFLOW BOUNDARIES EXTENDING FROM NRN IA INTO WEST CENTRAL IL...AND TOWARD SHELBYVILLE THIS AFTERNOON. MCS CONVECTION MOVING INTO NWRN IOWA...WILL LIKELY CONTINUE TO MOVE SE ACRS IA THIS AFTERNOON AND THEN EVENTUALLY SSE INTO WEST CENTRAL IL ALONG THE VISIBLE BOUNDARY. ROUGH TIMING OF THIS FEATURE SHOWS IT ARRIVING INTO IL SOMETIME AFTER 6PM. MODELS ALSO INDICATE ADDITIONAL CONVECTION DEVELOPING NORTH OF THIS SYSTEM IN NORTHERN IL AROUND MIDNIGHT. THIS FEATURE WILL ALSO MOVE SOUTHEAST INTO THE AREA...MAINLY ALONG I-74. WITH PCPN WATER VALUES CLOSE TO 2 INCHES...ANY STORMS WILL BE VERY EFFICIENT...SO HEAVY RAIN WILL BE POSSIBLE WITH ALL THESE STORMS TONIGHT. LEFT OVER BOUNDARIES AND THE RESPECTIVE SFC BOUNDARY WILL BE IN THE GENERAL AREA TOMORROW AND THIS WILL BE A FOCUS FOR ADDITIONAL THUNDERSTORMS DURING THE DAY...THOUGH POSSIBLY NOT VERY ORGANIZED. CLOUD COVER SHOULD BREAK UP ENOUGH TO ALLOW A REHEATING AND RECOVERY OF THE ATMOSPHERE TOMORROW AFTERNOON...THEREBY ALLOWING SUFFICIENT INSTABILITY TO DEVELOP FOR MORE THUNDERSTORMS TOMORROW AFTN AND INTO TOMORROW NIGHT. ALSO...THE MAIN SHORT WAVE WILL BE COMING DOWN THROUGH THE AREA TO PROVIDE ADDITIONAL DYNAMICS FOR T-STORM DEVELOPMENT THROUGH THE NIGHT. PCPN WATER VALUES WILL AGAIN BE NEAR 2 INCHES...WHICH MEANS HEAVY RAIN AGAIN POSSIBLE. SOME OF THESE STORMS FRI NIGHT MAY TRAVERSE OVER THE SAME REGION THAT THE STORMS TONIGHT MOVE OVER...SO SOME LOCALIZED FLOODING IS POSSIBLE. WILL NOT MENTION OR ISSUE A FLOOD WATCH AT THIS TIME FOR TWO REASONS...1) WOULD LIKE TO WAIT AND SEE AMOUNT OF PCPN WE RECEIVE OVERNIGHT AND 2) AREA IS ABNORMALLY DRY WITH LOTS OF AREAS WELL BELOW NORMAL FOR PCPN SINCE MAR 1. MESOSCALE PATTERN WILL BE VERY MESSY NEXT COUPLE OF DAYS AND THIS WILL BE NO DIFFERENT ON SATURDAY AFTER TWO ROUNDS OF MCSS. HOWEVER...ANY FRONTS OR BOUNDARIES MAY STILL BE AROUND THE AREA SATURDAY SO WILL NEED TO KEEP A CHC POPS IN THE AREA FOR SAT AND INTO SAT NIGHT. SUNDAY...ANY FRONTAL SYSTEMS SHOULD BE WELL SOUTH OF THE AREA SO WILL KEEP THIS DAY DRY FOR NOW. DAYTIME TEMPS THROUGH THE PERIOD WILL DEPEND LARGELY ON AMOUNT OF CLOUD COVER AND PCPN THROUGHOUT THE REGION. GUIDANCE SEEMS TO TAKE THIS INTO ACCOUNT WILL COOLER TEMPS FOR THE NEXT TWO DAYS...THEN WARMING IT BACK UP ON SUNDAY...AFTER THE SYSTEM MOVES SOUTH. LONG TERM...MONDAY THROUGH THURSDAY EXTENDED MODELS BEGINNING TO ADVERTISE REX BLOCK ACROSS THE MIDDLE PART OF THE US. THE ASSOCIATED LOW PRSS AREA SPINS SEVERAL SHORT WAVES UP INTO THE MID MISS VLY/MO AREA THROUGH THE PERIOD. THIS WOULD BRING DIURNAL CHANCES OF PCPN INTO ILX CWA LATER IN THE WEEK...AS THE WAVES GET CLOSER TO THE AREA. THEREFORE WILL BE INCLUDING SOME SMALL CHANCES OF PCPN FOR DAYS 6-7...WED AND THUR. EARLY IN THE PERIOD...TEMPS WILL BE QUITE WARM...IN THE LOWER 90S. HOWEVER...CLOUD COVER DUE TO PCPN CHANCES LATER IN THE WEEK COULD KEEP TEMPS DOWN A BIT. THIS FOLLOWS WELL WITH CURRENT EXTENDED GUIDANCE. && .AVIATION... ISSUED 654 PM CDT THU JUN 21 2007 MORE COMPLEX WEATHER SCENARIO EXPECTED OVER REGION FOR 00Z TAF PERIOD THAN HAS BEEN SEEN IN RECENT DAYS. NEARLY STATIONARY SURFACE BOUNDARY IS LYING OUT ALONG THE INTERSTATE 74 CORRIDOR... WHICH IS IN THE VICINITY OF THE PIA/BMI/CMI TERMINALS. WINDS WILL BE RATHER VARIABLE IN THE AROUND THIS BOUNDARY...WITH SOUTHWEST WINDS TO ITS SOUTH AND EAST WINDS TO THE NORTH. AT THIS POINT...DO NOT EXPECT SIGNIFICANT FORESEEABLE SHIFTS IN THIS BOUNDARY AS ITS ULTIMATE POSITION WILL BE HEAVILY IMPACTED BY THUNDERSTORM OUTFLOWS. LARGE COMPLEX OF STORMS OVER IOWA WILL CONTINUE TO MOVE SOUTHEAST TOWARD THE CENTRAL ILLINOIS TERMINALS THIS EVENING... AND SHOULD BEGIN IMPACT THEM DURING THE LATE EVENING INTO THE OVERNIGHT HOURS. THE SOUTHERN EXTENT OF THE STORM COVERAGE IS IN DOUBT...SO HAVE LIMITED TEMPO THUNDER MENTION TO THE PIA/BMI/CMI TERMINALS. ONCE THE COMPLEX MOVES THROUGH TONIGHT... ADDITIONAL DEVELOPMENT REMAINS POSSIBLE ALONG MAIN SURFACE BOUNDARY/NUMEROUS OUTFLOW BOUNDARIES...BUT CONFIDENCE IN LOCATION/TIMING IS TOO LOW TO GO ABOVE VICINITY MENTION IN TAFS. NEXT BEST MORE WIDESPREAD CHANCE FOR STORMS WILL ARRIVE FRIDAY NIGHT AFTER VALID TIME OF 00Z TAFS. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CDT THU JUN 21 2007 ILZ027>031-037-038-043>046-221100- CHAMPAIGN-DE WITT-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-STARK- TAZEWELL-VERMILION-WOODFORD- 323 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL IS POSSIBLE TONIGHT. AN EAST-WEST COLD FRONT OVER THE UPPER MISSISSIPPI AND GREAT LAKES WILL MOVE SOUTHWARD INTO CENTRAL ILLINOIS BY TONIGHT. A SERIES OF UPPER-LEVEL DISTURBANCES WILL INTERACT WITH THIS BOUNDARY TO PRODUCE CLUSTERS OF THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL. ALTHOUGH SOME SCATTERED THUNDERSTORMS MAY BE POSSIBLE DURING THE DAYTIME HOURS...THE BEST CHANCES FOR SEVERE THUNDERSTORMS WILL BE OVERNIGHT. LOCALIZED HEAVY RAINFALL WILL ALSO BE LIKELY WITH THE STRONGER STORMS. LOCATIONS ALONG AND TO THE NORTH OF INTERSTATE 74 MAY SEE SEVERAL INCHES OF RAIN BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL IMPULSES MOVING ALONG THE FRONT WILL PRODUCE PERIODS OF THUNDERSTORMS THROUGH SATURDAY AFTERNOON. STRONGER THUNDERSTORMS DURING THE AFTERNOON AND OVERNIGHT HOURS MAY BE CAPABLE OF GENERATING DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...VERY HEAVY RAINFALL WILL BE LIKELY WITH THE MOST INTENSE STORMS. STORMS MOVING OVER AREAS THAT HAVE ALREADY SEEN SIGNIFICANT RAINFALL MAY ENHANCE THE POTENTIAL FOR LOCALIZED FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. ILZ036-040>042-047>057-061>063-066>068-071>073-221100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN- MOULTRIE-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY- 323 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL IS POSSIBLE LATE TONIGHT. AN EAST-WEST COLD FRONT OVER THE UPPER MISSISSIPPI AND GREAT LAKES WILL MOVE SOUTHWARD INTO CENTRAL ILLINOIS BY TONIGHT. A SERIES OF UPPER-LEVEL DISTURBANCES WILL INTERACT WITH THIS BOUNDARY TO PRODUCE CLUSTERS OF THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL. ALTHOUGH SOME SCATTERED THUNDERSTORMS MAY BE POSSIBLE DURING THE DAYTIME HOURS...THE BEST CHANCES FOR SEVERE THUNDERSTORMS WILL BE AFTER MIDNIGHT. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL IMPULSES MOVING ALONG THE FRONT WILL PRODUCE PERIODS OF THUNDERSTORMS THROUGH SATURDAY EVENING. STRONGER THUNDERSTORMS DURING THE AFTERNOON AND OVERNIGHT HOURS MAY BE CAPABLE OF GENERATING DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...VERY HEAVY RAINFALL WILL BE LIKELY WITH THE MOST INTENSE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HJS
The Quad Cities radar (KDVN), 76 km away, was scanning. The volume nearest the first event began at 02:00 UTC.
8 thunderstorm wind, 1 hail. Local standard time, as filed.
Numerous tree limbs were blown down.
Numerous tree limbs were blown down.
Numerous tree limbs were blown down.
A few trees were blown down.|
A 1 foot diameter tree was blown down, as well as a few other smaller trees.|
Several large tree limbs were blown down.
A few trees and tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36755, 36760, 36756, 36757, 36758, 36759, 36764, 36763, 36761.